IMURAN QUESTION-side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jenngrl81
Regular Member


Date Joined Oct 2007
Total Posts : 208
   Posted 11/19/2007 5:03 PM (GMT -7)   
I've just started Imuran (azathioprine) 150mgs, about a week ago. I don't think I'm experiencing any side effects from it. I'm just wondering for those of you who have had reactions and awful side effects from this drug, how long before you noticed them? Was it as soon as you started the med/or weeks into it? Thanks for the feedback in advance and good luck to all the Crohnies preparing for Turkey Day! :-) :-) :-)
26 year old female; diagnosed with severe Crohn's in Sept. 2007-suspected that I've had it for at least 3 yrs; diagnosed with anemia Aug. 2007.
Pentasa 500mg/8x daily; Entocort 3mg/3x daily; Percocet/Ultram for pain; Protonix 40mg---was on Flagyl/Cipro for two weeks,(a few weeks ago), was supposed to be on it for three weeks but the cramping and diarrhea it caused made me stop
Prednisone 20mg and tapering, back on the Entocort...
Neurontin 6 capsules/day
Probiotics
Ferrous Sulfate 325mg/daily for anemia
Bentyl, 3x/day
Azathioprine 3x/day


JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 11/19/2007 5:08 PM (GMT -7)   
Side effects and/or adverse reactions can happen within minutes or months later. That's why you need to continue having blood levels checked.
Judy
Crohn's Disease   
Too many surgeries, ileostomy6MP for maintenance.
 
 


teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 11/19/2007 5:24 PM (GMT -7)   
Hi Jenny,
Well I have been on Imuran for over 2 years and have no-side effects. I have blood work done.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007
 


chroniemomx2
Veteran Member


Date Joined Apr 2005
Total Posts : 2346
   Posted 11/19/2007 7:40 PM (GMT -7)   
The only side effects I had were around month 5 when it kicked in....I had very bad nasuea....Once I started taking it at night, that stopped, and then I had hair loss for about 4-5 weeks. Other than that, I have had no problems with it, and I have been on it for 3 years now.

jenngrl81
Regular Member


Date Joined Oct 2007
Total Posts : 208
   Posted 11/19/2007 8:30 PM (GMT -7)   
chroniemomx2 said...
The only side effects I had were around month 5 when it kicked in....I had very bad nasuea....Once I started taking it at night, that stopped, and then I had hair loss for about 4-5 weeks. Other than that, I have had no problems with it, and I have been on it for 3 years now.
Did your hair grow back? I have super thick hair, so I'm not too worried about that. I'm on 150mg and I've been taking the 50mg tabs three times a day. Should I just take them all at the same time? My doc really didn't say either way and I was wondering if before you started taking it at night if you spaced it out as I am, or just all at once?

Pentasa 500mg/8x daily; Entocort 3mg/3x daily; Percocet/Ultram for pain; Protonix 40mg---was on Flagyl/Cipro for two weeks,(a few weeks ago), was supposed to be on it for three weeks but the cramping and diarrhea it caused made me stop


<FONT color=#0000ff>Neurontin 6 capsules/day[/color]


<FONT>Ferrous Sulfate 325mg/daily for anemia




<FONT color=#0000ff>Azathioprine 150mg


malakai
Regular Member


Date Joined Aug 2007
Total Posts : 277
   Posted 11/20/2007 2:21 AM (GMT -7)   

my side effect happened the day after I took it esp the nausea.  The hair loss got more and more as the weeks went on but on a differnt post I wrote that it stopped after 6 weeks.

I have to take it 3x a day too.  I usually take one at noon, the 2nd at 6 and the 3rd one a midnightish.  Reason why I take that that late is cause I work swing shift and it just works for me.

Things I noticed for myself.  I still have nausea about 30-45 min after each time I take it but it isn't as bad as when I first started it.

Your immune system is weakened so be careful.  you might want to get a flu shot.  I got a cold last month and it took me 20 days to get over it.  Oh and on the 12th day it turned into a sinus infection and I had to take 2 different rounds of antibiotics to get rid of it.  Then the antibiotics killed all my happy troops so now my bowels have been recouperating.

I have to say that I feel much better taking it than when I was on the asacol alone.

good luck to you....

 


Newbie - 35 yrs old Diagnosed: 08/03/07
Meds:
Asacol 3x day
Imuran 50MG 3 x day
Lamictal 125 MG/day for bioloar II


TRAE2266
Regular Member


Date Joined May 2006
Total Posts : 29
   Posted 11/20/2007 6:41 PM (GMT -7)   
I was it for 2 weeks. During the second week I began to get pains right below my sternum. Slight at first but gradually got worse. After waiting about 4 days, when I could stand the pain no longer, off to the ER at 2 am. Turned out to be Pancreatitis. No more of that drug. Apparent allergic reaction. Once I stopped the Imuran, the pain was gone in about 2 days.
41 y/o female. CD for 4 years.  Have taken Asacol, Prednisone, Colozal, Imuran and Remicaid and Humaria.  Only effective one was Remicaid until I became toxic and having elevated liver functions, ANA = 525 and remicaid induced Lupus.  Now, I can't take anything.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:23 AM (GMT -7)
There are a total of 2,734,779 posts in 301,246 threads.
View Active Threads


Who's Online
This forum has 151352 registered members. Please welcome our newest member, dillon91750.
340 Guest(s), 13 Registered Member(s) are currently online.  Details
ResilienceR, TOOTY, hypoHashimoto, 1000Daisies, mtnwife, Girlie, reminder, blksteeda, goldengoose, Poppie, bdavis, Tall Allen, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer